From Indonesia; I’ve been on AD last month and I only took it for 8 days. Then I stopped taking it. Not because I couldnt bear the side effect, but simply because my parents no longer allow me to take it.
Now I’m in college, 2nd year, 4th semester. I’ve been a high achiever since my primary school. I had the highest GPA until my 3rd semester among my batch, but now I’m changing and I don’t like it.
I used to do all my works and courseworks diligently, trying my best on everything: quizzes, courseworks, attendances, everything. But now, I cannot do those things anymore. I cannot concentrate on my tasks for even 10 minutes. I’m easily distracted and cant focus or concentrate. I’m no longer motivated, and assignments really feel like a torture for me. I still do them, but something inside my head and heart just doesn’t like it and I cannot pour my heart onto my works. While my friends are having an improvement on their academics, here I am, having a deterioration on my academics. My scores are not as high as they were before, my works were not as maximum as they were before.
I think I’m being lazy, or maybe I’m having a burnout, or maybe it’s the depression again. I just don’t know. I’m lacking interest in almost every aspect in my life, but I’m still trying to hang out with my friends if I get the time. I wake up tired and never feeling refreshed: my body, especially my back aches so badly.
I need help to figure out what’s happening to me because I don’t like me being like this, I don’t like having a low score for everything I do, because I used to have high scores and achievements and tried my best.Am I Lazy, Depressed, or Having a Burnout?
Am I Lazy, Depressed, or Having a Burnout?
I’m concerned. I’m not at all sure this is a mental health problem. Being so over-tired and having a backache suggest that there may be something medical going on. Please stop calling yourself lazy. It doesn’t help and it may be preventing you from going to see a doctor.
Seeing a doctor is exactly what I’m going to suggest that you do. With such serious symptoms, you need to make sure that the problem isn’t medical. I don’t know what “AD” is but if it was prescribed for you, it is your doctor who should be explaining to your parents why it is necessary.
It’s also possible that you need a break from academics. Achieving at a high level is stressful and exhausting. When a student loses interest, it is sometimes because they aren’t working toward a goal that makes sense to them. They have lost sight of why they are working so hard. Maybe you need to talk to someone about what your life goals are and whether your academics are relevant to those goals.
You made an important first step by writing to us here at PsychCentral. The next step is to make an appointment with your doctor. Please follow through. You deserve to feel better.
I wish you well.